Funnel Cloud, Quay
- When
- April 13, 12:50 AM MST
- Where
- Quay County, Nara Visa
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.104, -103.550 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 12, 10:35 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1035 PM MST FRI APR 12 2002 UPDATED ZONES TO REMOVE MENTION OF SEVERE THUNDERSTORM WATCH. .ABQ...NONE MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
1006 PM MDT FRI APR 12 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 SW ABBOTT NM .88 INCH HAIL
04/12/02 COLFAX DIME TO NICKEL SIZE. HAIL
COVERED THE GROUND.
REPORTED BY CO-OP OBSERVERS
0820 PM BUEYEROS NM .75 INCH HAIL
04/12/02 HARDING DIME SIZE HAIL COVERED THE
GROUND. REPORTED BY CO-OP
OBSERVERS
0600 PM MILLS NM 1.00 INCH HAIL
04/12/02 HARDING REPORTED BY SPOTTERSNMZ005>007-013-130645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1049 PM MDT FRI APR 12 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 87 FOR EAST CENTRAL AND NORTHEAST NEW MEXICO HAS BEEN CANCELLED... THIS INCLUDES THE FOLLOWING 6 COUNTIES...COLFAX...HARDING...MORA... QUAY...SAN MIGUEL...AND UNION. THE MAIN THREAT OF SEVERE WEATHER HAS SHIFTED EAST INTO THE TEXAS AND OKLAHOMA PANHANDLES...THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 87 HAS BEEN CANCELLED. HOWEVER...ISOLATED STRONG STORMS CAN STILL PRODUCE...SMALL HAIL...DANGEROUS LIGHTNING...VERY HEAVY RAIN... AND BRIEF STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS SITUATION. MARTIN
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2002Every state in 2002This day in weather historyWarnings in New Mexico, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281004.